MAUDE Adverse Event Report: MILTENYI BIOTEC B. V. & CO. KG CRYOMACS FREEZING BAG 50; CONTAINER, EMPTY, FOR COLLECTION & PROCESSING OF BLOOD & BLOOD COMPONENTS

MILTENYI BIOTEC B. V. & CO. KG CRYOMACS FREEZING BAG 50; CONTAINER, EMPTY, FOR COLLECTION & PROCESSING OF BLOOD & BLOOD COMPONENTS
Model Number 74400
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
Product quality issue- particulates observed in cell product clinical lots frozen in cryomacs50 freezing bag (initially lot 7200400270, also observed in lot 7200300724).When thawing and preparing subject cct6005-012's autologous gd2-car t cells for infusion, visual inspection showed blue particulates.Subsequent microscopic inspection of multiple bags from the same clinical manufacturing run for subject cct6005-012 also detected particulates of unknown origin.Infusion was canceled; patient did not receive this product.Gram stain, mycoplasma, and 14-day sterility results of the cell product are all negative.A larger root cause analysis has detected microscopic particulates in cryopreserved doses from three separate clinical manufacturing lots all frozen in cryomacs 50 freezing bags from lot 7200400270.At (b)(6) suggestion we have filed an official customer complaint and are working with their contracted analytical lab to characterize the visible and microscopic particulates.During our root cause analysis, we have also found microscopic particulates in cryomacs50, lot # 7200300724.We reported the product quality issue for autologous t-cells transduced with retroviral vector (14g2a-cd8.Bb.Z.Icasp9) expressing gd2 chimeric antigen receptor (gd2cart) to fda and voluntarily paused all infusions while we finalize root cause investigation and implement a risk mitigation plan.Detected both visible and subvisible particles of unknown origin in multiple bags from the same clinical lot, across multiple clinical lots.Fda safety report id# (b)(4).

Brand Name
CRYOMACS FREEZING BAG 50
Common Device Name
CONTAINER, EMPTY, FOR COLLECTION & PROCESSING OF BLOOD & BLOOD COMPONENTS
Manufacturer (Section D)
MILTENYI BIOTEC B. V. & CO. KG
MDR Report Key12583281
Report NumberMW5104409
Device Sequence Number1205306
Product Code KSR
UDI-Device Identifier04049934000270
UDI-Public(01)04049934000270
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2021
4 Devices were Involved in the Event: 1   2   3   4  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/15/2023
Device Model Number74400
Device Catalogue Number200-074-400
Device Lot Number7200400270
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age13 YR
Patient Weight33